Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 154, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 27, 2016, 9:44 PM EDT for Campbell County, Scott County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 27, 2016, 10:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Campbell County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 96 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 10:15 PM EDT | TSTM WND DMG | 5 N Oneida, TN | SEVERAL TREES DOWN ON BIG RIDGE RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
093
WUUS54 KMRX 280144
SVRMRX
TNC013-151-280230-
/O.NEW.KMRX.SV.W.0154.160728T0144Z-160728T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCOTT COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN CAMPBELL COUNTY IN EASTERN TENNESSEE...
* UNTIL 1030 PM EDT
* AT 944 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ONEIDA TO 7 MILES NORTHEAST OF HUNTSVILLE...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...JELLICO...CARYVILLE...WINFIELD...
ELK VALLEY...KETCHEN...BIG SOUTH FORK NATIONAL...
ROYAL BLUE AND INDIAN MOUNTAIN S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 8414 3634 8427 3649 8469 3660 8464
TIME...MOT...LOC 0144Z 208DEG 12KT 3656 8454 3651 8441
HAIL...1.00IN
WIND...60MPH
$$
MJB1 follow-up statement
893
WWUS54 KMRX 280206
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1006 PM EDT WED JUL 27 2016
TNC013-151-280230-
/O.CON.KMRX.SV.W.0154.000000T0000Z-160728T0230Z/
SCOTT TN-CAMPBELL TN-
1006 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHERN SCOTT AND NORTHWESTERN CAMPBELL COUNTIES...
AT 1005 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ONEIDA TO 7 MILES SOUTH OF STRUNK...MOVING NORTH
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...JELLICO...CARYVILLE...WINFIELD...
ELK VALLEY...KETCHEN...BIG SOUTH FORK NATIONAL...
ROYAL BLUE AND INDIAN MOUNTAIN S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 8414 3634 8427 3649 8469 3660 8464
TIME...MOT...LOC 0205Z 200DEG 8KT 3658 8455 3653 8442
HAIL...1.00IN
WIND...60MPH
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:17 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 27, 7:17 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Morristown TN 717 PM EDT WED JUL 27 2016 .AVIATION... Thunderstorm activity is decreasing across the area, so no TS will be included in the TAFs for the evening. A storm near TRI has brought dewpoints up to the lower 70s there, so will mention MVFR fog there tonight. Broken VFR cigs are expected at all sites through most of the day tomorrow as a low pressure system approaches from the west, with rain from this system approaching CHA and TYS in the late afternoon hours. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Jul 27, 3:21 PM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EDT WED JUL 27 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-281930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 321 PM EDT WED JUL 27 2016 /221 PM CDT WED JUL 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN APPROACHING MIDDLE LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON THURSDAY. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT AS THIS SYSTEM MOVES ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. LOCALIZED FLOODING IS POSSIBLE ACROSS AREAS THAT SEE REPEATED ROUNDS OF SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 27, 5:36 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
536 PM EDT WED JUL 27 2016
TNZ035-067-272215-
ROANE-MORGAN-
536 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ROANE AND
SOUTHEASTERN MORGAN COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF WARTBURG...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...KINGSTON...WARTBURG...MIDTOWN...HARRIMAN...OAKDALE...
FROZEN HEAD S.P....COALFIELD...DEARMOND AND PETROS.
LAT...LON 3586 8459 3623 8461 3615 8445 3614 8445
3613 8443 3611 8442 3611 8440 3608 8437
3584 8443
TIME...MOT...LOC 2136Z 183DEG 11KT 3603 8448
MJBSpecial weather statement, Jul 27, 5:55 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 PM EDT WED JUL 27 2016
TNZ086-272245-
NORTHWEST MONROE-
555 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE COUNTY...
AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MADISONVILLE... MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER...MADISONVILLE...VONORE...TELLICO PLAINS...
MOUNT VERNON AND FORT LOUDON S.P..
LAT...LON 3537 8441 3540 8441 3540 8443 3542 8443
3543 8444 3545 8443 3546 8445 3546 8444
3551 8447 3563 8448 3561 8421 3535 8428
TIME...MOT...LOC 2155Z 186DEG 15KT 3548 8438
MJBSpecial weather statement, Jul 27, 6:25 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT WED JUL 27 2016
TNZ067-272300-
ROANE-
625 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROANE COUNTY...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FAIRVIEW...OR
NEAR KINGSTON...MOVING NORTH AT 5 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSTON...ROCKWOOD...FAIRVIEW...MIDTOWN...HARRIMAN AND PAINT ROCK.
LAT...LON 3571 8463 3573 8464 3572 8465 3593 8465
3586 8437 3572 8449 3571 8452 3570 8452
3569 8453 3568 8453 3568 8452 3567 8453
TIME...MOT...LOC 2225Z 196DEG 5KT 3581 8454
MJBSpecial weather statement, Jul 27, 6:51 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
651 PM EDT WED JUL 27 2016
TNZ015-VAZ001-272330-
HANCOCK-LEE-
651 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK AND EASTERN
LEE COUNTIES...
AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER JONESVILLE...
MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SNEEDVILLE...JONESVILLE...PENNINGTON GAP...ST. CHARLES...
DRYDEN AND ROSE HILL.
LAT...LON 3683 8286 3650 8315 3653 8334 3670 8334
3674 8320 3674 8314 3678 8313 3680 8310
3683 8310
TIME...MOT...LOC 2251Z 206DEG 28KT 3673 8312
MJBLocal storm report, Jul 27, 8:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
817 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 S ABINGDON 36.67N 81.97W
07/27/2016 WASHINGTON VA BROADCAST MEDIA
TREES DOWN ON GREEN SPRINGS ROAD NEAR SOUTH HOLSTON LAKE.
&&
DGSSpecial weather statement, Jul 27, 9:12 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 PM EDT WED JUL 27 2016
TNZ012-013-280145-
CAMPBELL-SCOTT-
912 PM EDT WED JUL 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTT AND NORTHWESTERN
CAMPBELL COUNTIES...
AT 911 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR GREAT MEADOWS CAMPSITES TO 8 MILES
EAST OF HUNTSVILLE. MOVEMENT WAS NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HUNTSVILLE...HELENWOOD...JELLICO...CARYVILLE...WINFIELD...
ELK VALLEY...KETCHEN...SLICK ROCK...SMOKEY JUNCTION...ROYAL BLUE...
ROBBINS...NORMA...INDIAN MOUNTAIN S.P....ELGIN...
BIG SOUTH FORK NATIONAL AND HONEY CREEK S.P..
LAT...LON 3659 8409 3657 8405 3620 8445 3639 8469
3640 8466 3641 8466 3644 8469 3650 8471
3660 8478
TIME...MOT...LOC 0111Z 219DEG 13KT 3659 8472 3638 8435
MJBThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:12 PM EDT | Special Weather Statement | MRX | Scott | 33 min |
| Jul 27, 10:23 PM EDT | Special Weather Statement | MRX | Claiborne | 52 min |
| Jul 27, 10:34 PM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
| Jul 27, 10:36 PM EDT | Special Weather Statement | MRX | Claiborne | 24 min |
| Jul 27, 10:39 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock | 51 min |
| Jul 27, 10:46 PM EDT | Special Weather Statement | MRX | Scott | 44 min |
| Jul 28, 12:02 AM EDT | Special Weather Statement | MRX | Greene, Hawkins, Sullivan, Unicoi, Washington | 58 min |
| Jul 28, 1:07 AM EDT | Special Weather Statement | MRX | Hawkins, Unicoi, Washington | 53 min |
| Jul 28, 1:09 AM EDT | Special Weather Statement | MRX | Johnson | 66 min |
| Jul 28, 2:11 AM EDT | Areal Flood Advisory | MRX | Hawkins | 3 hr |
| Jul 28, 3:00 PM EDT | Flash Flood Watch | MRX | Campbell, Claiborne, Hancock, Morgan, Scott | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.